Alert archive / Minnesota / Special Weather Statements in 2022
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 19, 2022, 1:15 PM CDT for Goodhue County, Minnesota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2022, 1:15 PM CDT (18:15 UTC)
- Expired
- Aug 19, 2022, 1:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.75 in
- Wind
- 30
County Goodhue County, MN
The radar
The Minneapolis radar (KMPX), 65 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
133
WWUS83 KMPX 191815
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
115 PM CDT Fri Aug 19 2022
MNZ078-191845-
Goodhue MN-
115 PM CDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of west central Goodhue
County through 145 PM CDT...
At 115 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stanton, or 9 miles east of Northfield, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Stanton around 125 PM CDT.
Other locations in the path of this storm include Cannon Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4437 9304 4452 9304 4452 9299 4451 9295
4452 9291 4450 9279 4435 9293
TIME...MOT...LOC 1815Z 206DEG 8KT 4443 9297
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
$$
NDCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 19, 6:23 AM CDT, 6 hours 52 minutes earlier.
Area forecast discussion, Aug 19, 6:23 AM CDT, 6 hours 52 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 623 AM CDT Fri Aug 19 2022 .DISCUSSION...(Today through Thursday) Issued at 359 AM CDT Fri Aug 19 2022 KEY MESSAGES: - Scattered showers and thunderstorms again today into this evening - locally heavy rainfall remains possible. An upper level low is centered over central MN early this morning. More specifically, radar reflectivity indicates it is currently over Morrison County. This low will track south through the day. The area of showers ongoing over central MN will trend to favor the western side of the low later this morning and then continue to rotate counterclockwise around it into IA this afternoon and evening. Additional scattered showers and storms should develop on the eastern flank of the system as daytime instability increases, but CAMs are much less bullish with coverage in those areas. Maintained likely or categorical PoPs across western MN where the current batch of showers should rotate through this morning, but reduced them to chance elsewhere with coverage looking less impressive with each forecast update. Any showers and storms should weaken quickly this evening, leaving a mostly dry night tonight. The system will exit to the southeast Saturday, but cyclonic flow and enough moisture/instability could still facilitate the development of scattered showers and isolated thunderstorms Saturday afternoon across southern MN and western WI. However, coverage for this time period also looks less impressive than previously thought and thus adjusted PoPs lower. Quiet weather with near normal temperatures will then prevail through early next week before a more active pattern could return midweek. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 601 AM CDT Fri Aug 19 2022 A surface low over central MN will slowly drop south-southwest today. The shield of rain that has been growing overnight will remain on the southwest side of the low and is expected to impact (or continue to impact) AXN, STC, and RWF through much of the morning. Heavier rainfall rates could lead to MVFR/IFR conditions. Cigs will improve to MVFR/VFR as Friday wears on but scattered showers and thunderstorms should develop this afternoon and evening across southern and eastern MN and western WI. Have included TEMPO groups for -TSRA at MKT, STC, MSP, RNH, and EAU at times when CAMs suggest thunderstorms are most likely (WI terminals being later in the day). MVFR conditions are possible within any storms. Precip should taper off overnight but models do suggest a good possibility of dense fog developing early Saturday morning, especially across southern MN and western WI. Southwesterly winds will turn/calm as the low drops south through tonight before prevailing northeasterly Saturday morning. KMSP...MVFR cigs and vicinity showers prevail this morning before cigs improve to VFR. However, scattered showers and storms appear likely this afternoon into this evening. Have added a TEMPO for -TSRA with conditions dropping to MVFR. There is some signal in the forecast models for fog early Saturday morning but confidence is too low to go with anything more than a mention of BR in the weather category at this time. /OUTLOOK FOR KMSP/ Sat...VFR. Chc -TSRA/MVFR. Wind NE 5-10 kts. Sun...VFR. Wind NE 5-10 kts. Mon...VFR. Wind lgt and vrb. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...Borghoff AVIATION...CTG
Hazardous weather outlook, Aug 19, 3:29 AM CDT, 9 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 329 AM CDT Fri Aug 19 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 200830- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 329 AM CDT Fri Aug 19 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Scattered thunderstorms will continue into early this evening. Locally heavy rainfall is possible, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. Borghoff
In the hours before
Local storm report, Aug 19, 10:37 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1037 AM CDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND DMG 4 NNE PRESCOTT 44.80N 92.75W
08/18/2022 PIERCE WI PUBLIC
SEVERAL TREES DOWN ON PROPERTY. TIME
ESTIMATED FROM RADAR.
&&
JRBSpecial weather statement, Aug 19, 1:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
115 PM CDT Fri Aug 19 2022
MNZ078-191845-
Goodhue MN-
115 PM CDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of west central Goodhue
County through 145 PM CDT...
At 115 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stanton, or 9 miles east of Northfield, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Stanton around 125 PM CDT.
Other locations in the path of this storm include Cannon Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4437 9304 4452 9304 4452 9299 4451 9295
4452 9291 4450 9279 4435 9293
TIME...MOT...LOC 1815Z 206DEG 8KT 4443 9297
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
NDCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:54 PM CDT | Special Weather Statement | MPX | Goodhue | 96 min |
| Aug 19, 2:02 PM CDT | Special Weather Statement | MPX | Washington | 58 min |
| Aug 19, 2:56 PM CDT | Special Weather Statement | MPX | Hennepin | 34 min |
| Aug 19, 3:20 PM CDT | Special Weather Statement | MPX | Goodhue | 25 min |
| Aug 19, 3:35 PM CDT | Special Weather Statement | MPX | Hennepin | 55 min |
| Aug 19, 3:39 PM CDT | Special Weather Statement | MPX | Polk | 66 min |
Nearby
Special Weather Statements in Minnesota, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.